Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 16, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Mar 12, 2006, 4:59 AM EST for Jefferson County, Indiana; Trimble County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2006, 4:59 AM EST (09:59 UTC)
- Expired
- Mar 12, 2006, 5:20 AM EST
- In force
- 21 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 120959
TORLMK
INC077-KYC223-121030-
/O.NEW.KLMK.TO.W.0016.060312T0959Z-060312T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 AM EST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 530 AM EST
* AT 457 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF MADISON...OR ABOUT 35 MILES NORTH OF LOUISVILLE...
MOVING NORTHEAST AT 50 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MADISON BY 505 AM EST
THIS REPLACES THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING.
THIS INCLUDES CLIFTY FALLS STATE PARK.
TAKE COVER NOW TORNADOES AT NIGHT ARE EXTREMELY DANGEROUS. DO NOT
WAIT UNTIL YOU SEE OR HEAR THE TORNADO. IT MAY BE TOO LATE.
LAT...LON 3874 8565 3858 8554 3867 8528 3875 8534
3883 8521 3884 8535
$$
CS2 follow-up statements
000
WWUS53 KLMK 121008
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 AM EST SUN MAR 12 2006
INC077-KYC223-121030-
/O.CON.KLMK.TO.W.0016.000000T0000Z-060312T1030Z/
JEFFERSON IN-TRIMBLE KY-
507 AM EST SUN MAR 12 2006
...A TORNADO WARNING CONTINUES UNTIL 530 AM EST FOR NORTHERN TRIMBLE
AND JEFFERSON COUNTIES...
AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MADISON...OR
ABOUT 40 MILES NORTHEAST OF LOUISVILLE...MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
BROOKSBURG BY 515 AM EST
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. IF YOU ARE IN
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT
SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3876 8553 3861 8546 3867 8528 3875 8534
3872 8520 3886 8522
$$
CS000
WWUS53 KLMK 121020
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 AM EST SUN MAR 12 2006
INC077-KYC223-121030-
/O.CAN.KLMK.TO.W.0016.000000T0000Z-060312T1030Z/
JEFFERSON IN-TRIMBLE KY-
520 AM EST SUN MAR 12 2006
...THE TORNADO WARNING FOR NORTHWESTERN TRIMBLE AND SOUTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVE OUT OF THE AREA...AND
THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3876 8553 3861 8546 3867 8528 3875 8534
3872 8520 3886 8522
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 12, 2:44 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 12, 2:44 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 244 AM EST SUN MAR 12 2006 ..SVR WX AND HVY RAIN THREATS CONTINUE THROUGH MONDAY... .MESO UPDATE... BANDS OF TSRA CONTINUE TO CREEP SLOWLY EWD TOWARD THE LMK CWA... NOW JUST ENTERING DUBOIS AND ORANGE COUNTIES IN SRN INDIANA. OVERALL DECREASE IN SVR THREAT SEEMS TO BE OCCURRING WITH THESE CELLS IN SW INDIANA...AS THESE STORMS MOVE INTO A MORE ELEVATED ENVIRONMENT PER 0720 UTC ACARS SOUNDING AT SDF. WILL CONTINUE TO MONITOR SVR POTENTIAL...MAINLY FOR HAIL AND WINDS. LOTS OF LIGHTNING REMAINS WITH THESE CELLS. HEAVY RAINFALL AND FLOODING IS OF MORE IMMEDIATE CONCERN AND ONCE RAINS MOVE MORE INTO THESE COUNTIES...WE WILL BE QUICK TO ISSUE FLASH FLOOD WARNINGS OVER PARTS OF SRN IND DUE TO SATURATED GROUND CONDITIONS AND TRAINING CELLS UPSTREAM OVER SRN IL/SW IN. CS && .PREV DISCUSSION... (ISSUED 145 AM EST SUN MAR 12 2006) SHORT TERM (TODAY-TONIGHT)... CURRENT FORECAST REFLECTS EXPECTED WX OVER NEXT 30 HOURS WELL...AND ONLY SLIGHT CHANGES ANTICIPATED WITH MORNING ISSUANCE. EXTENSIVE BAND OF TSRA ONGOING FROM NW OHIO ALL THE WAY BACK INTO ERN OK...WITH EMBEDDED SEVERE/TORNADIC STORMS MOST NOTABLY OVER SRN IL AS OF 04-06 UTC. 00 UTC NAM OMEGA FIELDS CAPTURE THE OVERALL PCPN PATTERNS QUITE WELL AND WILL FOLLOW. WE EXPECT CELLS WITHIN THIS BAND OF TSRA TO CONTINUE TRAINING OFF THE THE NE WITHIN THE 0-6KM MEAN WIND...BUT THERE SHOULD BE A GRADUAL EWD MOTION OF THE OVERALL BAND THROUGH 12 UTC SUNDAY WITH A 700MB UPWARD MOTION AXIS FROM SRN IL INTO SRN IND AND SRN OH AT THAT TIME. WITHIN MOST LLJ... ADDITIONAL (BUT MORE SCT) SHRA WITH THUNDER WILL LIKELY DEVELOP SOUTH OF THAT ORGANIZED BAND THROUGH THE REMAINDER OF THE OVERNIGHT INTO SUN MORNING. THROUGH EARLY AFTN TODAY...WE WILL CONTINUE CATEGORICAL POPS OVER MUCH OF THE CWA...WITH POTENTIAL FOR TRAINING HEAVY RAINS/FLOODING OVER THE CURRENT FLOOD WATCH AREA. 3HR FLOOD GUIDANCE VALUES ARE VERY LOW IN SRN INDIANA WHERE ANOTHER 2-3 INCHES OF RAIN FELL SAT MORNING...SO EVEN .50 TO .75 OF RAIN COULD CAUSE PROBLEMS. AS THESE STORMS HEAD E THEY WILL ENCOUNTER MORE STABILIZED AIRMASS WITH 0445 UTC SDF ACARS SOUNDING SHOWING STABILIZED BOUNDARY LAYER (56F AT THE SFC BUT NEARLY 70F AT 1600FT). HOWEVER WEST OF SFC WARM FRONT (POSITIONED HNB-FTK-SME AS OF 06 UTC) ENOUGH SFC BASED INSTABILITY EXISTS THAT SVR STORMS REMAIN A GOOD POSSIBILITY. WINDS OVER THE CWA HAVE BEEN VEERING TO A MORE SLY DIRECTION PAST COUPLE HOURS... INDICATING THAT WARM FRONT WILL LIKELY LIFT N THROUGH DAYBREAK... ALLOWING MUCH OF THE CWA TO BE IN A WARM SECTOR TYPE AIRMASS. LARGE HAIL AND HIGH WINDS PRIMARY THREATS THROUGH DAYBREAK TODAY...BUT ISLTD TORNADO THREAT COULD BE ENHANCED NEAR THE WARM FRONT OVER SRN IND...GIVEN STORM HISTORIES EARLIER OVER SRN IL. NAM INDICATING THAT MAIN AXIS OF PCPN SHOULD EXIT THE CWA TO THE E/NE BY AROUND OR A LITTLE AFTER 18 UTC/EARLY SUN AFTN. BY 00 UTC...NAM SHOWS A BROAD AREA OF SUBSIDENCE OVER THE LOWER OHIO VALLEY...SO WILL DROP POPS INTO LOW CHC CATEGORY CENTERED ON THAT TIME (LATE AFTN/EARLY EVE SUNDAY). ANOTHER ROUND OF SVR TSRA LOOKS TO DEVELOP OVER MO/IL/AR BY THAT TIME (SPC HIGH RISK AREA)...BASED ON THE CAPE/SHEAR DISTRIBUTIONS IN CONJUNCTION WITH PASSING UPPER TROF. NAM OMEGA PATTERNS SUGGEST THAT THIS CONVECTION WOULD ORGANIZE INTO A BROKEN LINE OF STORMS AND DROP ESE INTO THE LMK CWA...AGAIN AFTER MIDNIGHT. FCST 700MB RH FIELDS SHOW A FAIR AMT OF DRY AIR ENTRAINMENT POTENTIAL INTO THESE STORMS OVERNIGHT...SUGGESTIVE OF AN ENHANCED DAMAGING WIND THREAT FOR THE CWA. SQ LINE WOULD LIKELY BE INTO THE CNTRL SECTIONS OF THE CWA BY 12 UTC MONDAY. HVY RAIN THREAT REMAINS TONIGHT...ANY ADDITIONAL RAINFALL WOULD QUICKLY CAUSE FLOODING ISSUES OVER SRN IND/NC KY...SO WILL EXTEND THE FLOOD WATCH IN ITS CURRENT GEOGRAPHICAL CONFIGURATION UNTIL 12 UTC MONDAY. REGARDING TEMPERATURES...WITH CWA EXPECTED TO BE SOLIDLY IN THE WARM SECTOR...CONTINUED FCST OF MID/UPPER 70S THIS AFTN OVER NEARLY THE WHOLE AREA. THIS IS PREDICATED ON WIDESPREAD PCPN NOT EXISTING THIS AFTN AND SOME BREAKS IN THE CLOUD COVER. WITH 10 TO 20 MPH SOUTHERLIES CONTINUING THIS EVE...TEMPS WILL LIKELY FALL SLOWLY. LOWS IN THE LOWER 60S WEST/UPPER 50S EAST SOUNDS REASONABLE AT THIS TIME. CS LONG TERM (MONDAY-SATURDAY)... MONDAY AND MONDAY NIGHT... THE DEEP TROUGH ACROSS THE WESTERN STATES WILL FINALLY LIFT OUT EARLY MONDAY AS BACK EDGE OF A STRONG JET ROUNDS THE BASE AND MOVES INTO THE SOUTHERN PLAINS. THE LAST OF A SERIES OF DISTURBANCES WILL EJECT ONTO THE SOUTHERN PLAINS. THIS WILL QUICKLY EJECT LOW PRESSURE WHICH WILL MOVE NORTHEAST ACROSS ILLINOIS AND TOWARD THE WESTERN GREAT LAKES EARLY MONDAY. THE SOUTHERN OHIO RIVER VALLEY WILL BE IN THE WARM SECTOR EARLY MONDAY...WITH A COLD FRONT EXPECTED TO EXTEND FROM NORTHERN ILLINOIS THROUGH MISSOURI AT 12Z. THIS FRONT WILL RAPIDLY MOVE SOUTHEAST... CROSSING THE OHIO RIVER DURING THE AFTERNOON OR EARLY EVENING HOURS. INSTABILITY MONDAY AHEAD OF THIS FRONT WILL DEPEND ON THE FRONTS TIMING...BUT MORE IMPORTANTLY...ON THE NATURE OF OVERNIGHT CONVECTION LATE SUNDAY OR EARLY MONDAY. ONE OR MORE LINES OF STORMS ARE EXPECTED TO MOVE ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY DURING THE EARLY MORNING HOURS...POSSIBLY MOVING ACROSS OUR CWA DURING THE MORNING HOURS. SURFACE BASED INSTABILITY MAY NOT RECOVER FROM MORNING CONVECTION. WITH DISTINCT LINEAR FORCING AND STRONG LOW LEVEL WIND FIELDS WIND DAMAGE IS POSSIBLE MONDAY...EITHER FROM ANY INITIAL SQUALL LINE ARRIVING IN THE MORNING...OR REDEVELOPMENT OF STORMS IN THE AFTERNOON AHEAD OF THE COLD FRONT. MUCH COLDER AIR WILL ARRIVE OVERNIGHT MONDAY. HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE MISSOURI VALLEY. ANY LEFT-OVER POST FRONTAL SHOWERS WILD EXIT KENTUCKY BY LATE MONDAY EVENING...ALTHOUGH SKIES SHOULD REMAIN CLOUDY WITH WRAP-AROUND LOW STRATUS. TUESDAY AND WEDNESDAY... HIGH PRESSURE WILL MOVE ACROSS THE REGION. WINDS WILL DIMINISH LATE TUESDAY AND BECOME LIGHT BEFORE SWITCHING TO LIGHT SOUTHERLY WEDNESDAY. EXPECT PARTLY CLOUDY SKIES AND SEASONABLY COOL TEMPERATURES. THURSDAY AND THURSDAY NIGHT... LIMITED MOISTURE WILL RETURN AHEAD OF FAST MOVING UPPER AIR DISTURBANCE EXPECTED TO MOVE ACROSS INDIANA LATE THURSDAY. HAVE MAINTAINED CHANCE OF THUNDERSTORMS. FRIDAY AND SATURDAY... STRONG CANADIAN HIGH PRESSURE IS FORECAST TO MOVE INTO THE UPPER MIDWEST BY BOTH THE ECWMF AND THE GFS FRIDAY. THIS WILL BRING IN A UNSEASONABLY COOL AIRMASS INTO THE LOWER OHIO VALLEY FRIDAY IN THE WAKE OF THE DEPARTING UPPER LEVEL FEATURE. HAVE LOWERED FRIDAY AND SATURDAYS FORECAST HIGHS A FEW DEGREES. JSD LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH THROUGH MONDAY MORNING ALONG/N OF A HANCOCK-HARRISON COUNTY LINE. IN...FLOOD WATCH THROUGH MONDAY MORNING ALL ZONES. &&
Hazardous weather outlook, Mar 12, 4:21 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 421 AM EST SUN MAR 12 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 421 AM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY...TONIGHT...AND MONDAY MORNING. A SUBSTANTIAL BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE OVER SOUTHERN PARTS OF INDIANA AND INTO NORTHERN PARTS OF CENTRAL KENTUCKY THROUGH THE MORNING HOURS. LOCALLY HEAVY RAINFALL IS LIKELY DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND THE TRAINING OF CELLS OVER THE SAME AREAS. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN INDIANA AND PARTS OF CENTRAL KENTUCKY NORTH OF A HANCOCK TO HARRISON COUNTY LINE. HERE THE GROUND IS SATURATED...ESPECIALLY OVER SOUTHERN INDIANA...AND ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO RENEWED FLOODING PROBLEMS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS. ISOLATED SEVERE STORMS WITH LARGE HAIL AND HIGH WINDS ARE POSSIBLE DURING THE MORNING HOURS. A TORNADO WATCH REMAINS IN EFFECT ALONG AND WEST OF A SALEM TO BEAVER DAM LINE THROUGH MID-MORNING. SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE TOWARD SOUTHERN INDIANA AND CENTRAL KENTUCKY TONIGHT. THE STORMS ARE EXPECTED TO CROSS THROUGH THE OUTLOOK AREA LATE TONIGHT AND MONDAY MORNING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH MARGINALLY SEVERE HAIL BEING POSSIBLE WITHIN THE STRONGER CELLS. ISOLATED TORNADOES MAY BE EMBEDDED WITHIN THE LINE AS WELL. THE HIGHEST THREAT FOR WIDESPREAD SEVERE WEATHER IS WEST OF A FRANKFORT TO BOWLING GREEN LINE WHERE A MODERATE RISK OF SEVERE STORMS HAS BEEN FORECAST BY THE STORM PREDICTION CENTER. IN ADDITION THESE STORMS COULD DROP ANOTHER INCH OR SO OF RAINFALL... POSSIBLY CREATING ADDITIONAL FLOODING AND RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THIS WILL DEPEND HIGHLY ON WHETHER OR NOT THE ATMOSPHERE CAN DESTABILIZE IN THE WAKE OF MORNING SHOWERS AND STORMS. ANY THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME SEVERE... AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN SEVERE THREATS ARE FROM DAMAGING WINDS AND LARGE HAIL...WITH THE HIGHEST RISKS OF SEVERE STORMS ALONG AND EAST OF I-65. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS MORNING... LATE TONIGHT AND MONDAY. ALL REPORTS OF FLOODED ROADWAYS...AND CREEKS OR STREAMS OUT OF THEIR BANKS...ALONG WITH ANY SEVERE THUNDERSTORMS...WOULD BE GREATLY APPRECIATED. CS
In the hours before
Special weather statement, Mar 12, 2:08 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 208 AM EST SUN MAR 12 2006 INZ076-077-083-084-089-090-KYZ023>025-120900- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG 108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/ ...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL INDIANA... A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST (3 AM CST). A TORNADO WATCH IS NOW IN EFFECT...SO SOME OF THESE STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP HEAVY RAINS... WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION... FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER SITUATION. WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT. CS
Special weather statement, Mar 12, 2:08 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 208 AM EST SUN MAR 12 2006 INZ076-077-083-084-089-090-KYZ023>025-120900- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG 108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/ ...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL INDIANA... A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST (3 AM CST). A TORNADO WATCH IS NOW IN EFFECT FOR PARTS OF THE AREA...SO SOME OF THESE STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP HEAVY RAINS...WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER SITUATION. WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT. CS
Special weather statement, Mar 12, 3:42 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 342 AM EST SUN MAR 12 2006 INZ076>078-083-084-089-121045- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... MARENGO...TELL CITY 242 AM CST SUN MAR 12 2006 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL BRING FLOODING CONCERNS INTO PORTIONS OF SOUTH CENTRAL INDIANA... THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAINFALL...WILL MOVE ACROSS DUBOIS...ORANGE...WASHINGTON...SCOTT...AND CRAWFORD COUNTIES IN SOUTH CENTRAL INDIANA...THROUGH 5 AM EST. THESE STORMS ARE MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGEST STORMS MAY CONTAIN SMALL HAIL AND BRING RAINFALL RATES OF OVER AN INCH PER HOUR. WITH THE GROUND ALREADY SOAKED FROM EXCESSIVE RAINS EARLIER THIS MORNING...EXPECT RUNOFF PROBLEMS. JSD
Local storm report, Mar 12, 4:17 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM FLASH FLOOD IRELAND 38.42N 87.00W
03/12/2006 DUBOIS IN TRAINED SPOTTER
SPOTTER REPORT OF COUNTY ROADS IN THE AREA UNDER WATER
&&
CSLocal storm report, Mar 12, 4:51 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM FLASH FLOOD FRENCH LICK 38.55N 86.62W
03/12/2006 ORANGE IN LAW ENFORCEMENT
MANY PARTS OF FRENCH LICK FLOODED. NUMEROUS ROADS WITH
WATER OVER THEM COUNTYWIDE.
&&
CSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:34 AM EST | Flash Flood Warning | LMK | Dubois, Orange | 4 hr |
| Mar 12, 3:53 AM EST | Severe Thunderstorm Warning | LMK | Orange | 22 min |
| Mar 12, 4:35 AM EST | Flash Flood Warning | LMK | Jefferson, Scott, Washington | 4 hr |
| Mar 12, 4:56 AM EST | Severe Thunderstorm Warning | LMK | Jefferson | 34 min |
| Mar 12, 5:08 AM EST | Flash Flood Warning | LMK | Crawford, Perry | 4 hr |
| Mar 12, 5:41 AM EST | Flash Flood Warning | LMK | Floyd, Harrison | 4 hr |
| Mar 12, 5:55 AM EST | Flash Flood Warning | LMK | Clark | 4 hr |
| Mar 12, 6:06 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Orange | 39 min |
| Mar 11, 7:22 PM EST | Severe Thunderstorm Warning | LMK | Allen | 23 min |
| Mar 11, 7:38 PM EST | Severe Thunderstorm Warning | LMK | Barren | 37 min |
| Mar 12, 6:14 AM EST | Flash Flood Warning | LMK | Henry, Jefferson, Oldham, Trimble | 4 hr |
| Mar 12, 7:09 AM EST | Flash Flood Warning | LMK | Harrison, Scott | 4 hr |
Nearby
Tornado Warnings in Indiana, 2006Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.